Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 106, NWS Lake Charles, LA

August 14, 2005Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 14, 2005, 5:31 PM CDT for Calcasieu Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2005, 5:31 PM CDT (22:31 UTC)
Expired
Aug 14, 2005, 6:30 PM CDT
In force
59 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2079 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2079 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:41 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 14, 2:41 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT SUN AUG 14 2005

.DISCUSSION...
HAD TO THROW OUT THE NAM IN FAVOR OF THE GFS SINCE ITS WIND FLOW
PATTERN AT 700 AND 500 MB HAD TROUGHING ALONG THE WESTNER GULF
COAST THAT DIDNT MATCH OBSERVATIONS.

RAINS ON RADAR SHOULD END BEFORE DARK SO ONLY KEPT SLIGHT CHANCE
OF SUMMERTIME EVENING THUNDERSTORMS FOR TONIGHT. GFS MOS HAD SOME
UNUSUALLY HIGH POPS FOR THIS TIME OF YEAR FOR MONDAY....UP TO
ABOUT 80 PERCENT NORTH. COULDNT GO FOR THOSE NUMBERS BUT KEPT A
50 PERCENT CHANCE AREA WIDE.

CURRENT CONTINUING PATTERN WITH HIGH PRESSURE SURFACE AND ALOFT
WITH A LOW LEVEL SOUTHERLY FLOW INDICATES THERE WILL BE SCATTERED
THUNDERSTORMS MAINLY DURING THE DAYTIMES TUESDAY AND WEDNESDAY.

FOR THE EXTENDED PERIOD...THURSDAY THROUGH SUNDAY...CHANCES OF
RAIN DURING AFTERNOONS AND EVENINGS WILL BE SMALL WITH CONTINUING
HIGH PRESSURE SURFACE AND ALOFT.

&&

.AVIATION...
OUTSIDE OF THUNDERSTORMS...VFR.

&&

.MARINE...
RELATIVELY OLIGHT WINDS WILL CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  93  76  94 /  20  50  20  40
KBPT  76  93  77  94 /  20  50  20  30
KAEX  72  94  72  96 /  10  50  10  40
KLFT  76  93  75  93 /  20  50  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Aug 14, 5:01 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 AM CDT SUN AUG 14 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-151015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
501 AM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

INCREASING MOISTURE WILL BRING ABOUT SCATTERED MAINLY AFTERNOON
SHOWERS AND THUNDERSTORMS. ONE OR TWO THUNDERSTORMS COULD BRIEFLY
PULSE UP TO SEVERE LEVELS LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY SHOULD SEE A REPEAT OF SCATTERED AFTERNOON THUNDERSTORMS. A
COUPLE OF STORMS COULD BRIEFLY REACH SEVERE LEVELS LATE IN THE AFTERNOON.
DRIER CONDITIONS ARE EXPECTED OVER THE REMAINDER OF THE WEEK WITH
AFTERNOON HEAT INDICES BETWEEN 105 TO 110 LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS WILL NOT BE NEEDED.

JS

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:45 PM CDTSevere Thunderstorm WarningLCHVernon45 min
Aug 14, 4:15 PM CDTSevere Thunderstorm WarningLCHAvoyelles60 min
Aug 14, 4:32 PM CDTSevere Thunderstorm WarningLCHAcadia58 min
Aug 14, 4:43 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon62 min
Aug 14, 5:01 PM CDTSevere Thunderstorm WarningLCHJefferson Davis59 min
Aug 14, 5:26 PM CDTSevere Thunderstorm WarningLCHBeauregard64 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.